Pennsylvania, 2005Damaging Wind in Pennsylvania, July 19, 2005
July 19, 2005 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 19, 1:30 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 19, 1:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY
230 PM EDT TUE JUL 19 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
SCT SHWRS AND TSTMS THRU CNTRL PA. FNT NEAR ERN SHORE LAKE ERIE.
BEST CHC FOR TSTMS OVER SERN ZNS. THIS WILL CONT INTO THIS EVE UNTIL
FNT IS THROUGH. CLRG FM NW BEGINNING THIS EVENING BEHIND THE FRONT.
DRIER AIR INTO NW ZONES WILL HELP TEMPS DROP OFF TONIGHT WITH SOME
50S MINS IN THE NW. SE ZONES WILL REMAIN WARM. WILL LEAVE MENTION
FOG IN TONIGHT WITH LIGHT WINDS AND CLEARING/COOL TEMPS. RDG OVER
AREA WED...MSTLY SUNNY HOT AND JUST A BIT LESS HUMID.
WATSON
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...
HI PRES OVER CENTRAL PA THU MORNING. WARM ADV AHD OF A WEAK COLD FNT
MOVING DOWN ACRS GT LAKES WILL HELP BRING A CHC TSTMS INTO WRN PA BY
LATE THU INTO FRI MORNING. FNT WILL PASS THRU FRI WITH CHC POP WHOLE
CWA. HOT THU AND FRI. SAT BEHIND THE FNT WILL SEE NW FLOW WITH
BUILDING SFC HI. MSTLY SUNNY WITH MORE SEASONABLE TEMPERATURES. RDG
PUSHES E SUN WITH FLOW BECOMING MORE SW SUPPORTING RETURN TO A
LITTLE HOTTER AND MORE HUMID AIR MASS AND A CHC FOR AFTN/EVE TSTMS.
SIMILAR SUMMER PATTERN FOR MON AND TUE.
WATSON
&&
.AVIATION...
SCT TSRA THIS AFTN MAINLY SE ZONES WITH BRIEF MVFR CIGS PSBL, BUT
MOST TAF SITES WILL NOT SEE THEM. OTRW GNRLY VFR CIGS (35-45 BKN)
WITH SOME 5-6SM VSBYS IN HZ THIS AFTN. XPCT SKIES TO BCM MAINLY
CLEAR THIS EVNG WITH POTNL FOR SOME FOG LATE, BUT XPCT VSBYS TO
REMAIN GNRLY MVFR DUE TO A LGT BREEZE AND SOME DRY ADVECTION.
BRADY
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 19, 1:42 AM EST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 AM EDT TUE JUL 19 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-200639-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
242 AM EDT TUE JUL 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE REGION
TODAY...BUT NONE SHOULD APPROACH SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DANGELO
In the hours before
Special weather statement, Jul 19, 12:59 PM EST, 2 hours 1 minute before
PAZ036-191845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY
159 PM EDT TUE JUL 19 2005
...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN FRANKLIN COUNTY...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAIN...POSSIBLY STRONG GUSTY
WINDS...AND FREQUENT LIGHTNING NEAR LEWISTOWN....OR ABOUT 6 MILES
SOUTHWEST OF MERCERSBURG....MOVING EAST AT 20 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
GREENCASTLE AT 230 PM.
WAYNESBORO AND WAYNE HEIGHTS AT 245 PM.
THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
MJ
Special weather statement, Jul 19, 2:11 PM EST, 49 minutes before
PAZ017>019-192000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY
311 PM EDT TUE JUL 19 2005
...STRONG THUNDERSTORM MOVING THROUGH EASTERN CLEARFIELD AND CENTRE
COUNTIES...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS OF 40 TO 50 MPH...HEAVY
RAIN...AND FREQUENT LIGHTNING NEAR RENOVO....OR ABOUT 5 MILES
NORTHEAST OF WALLACETON....MOVING EAST AT 25 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
SNOW SHOE AT 330 PM.
UNIONVILLE AT 345 PM.
BELLEFONTE AND MILESBURG AT 400 PM.
THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
MJ
Special weather statement, Jul 19, 2:20 PM EST, 40 minutes before
PAZ056-057-192000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY
320 PM EDT TUE JUL 19 2005
...STRONG THUNDERSTORM MOVING ACROSS EASTERN PERRY AND SOUTHERN
DAUPHIN COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS OF 40 TO 50 MPH...HEAVY
RAIN...AND FREQUENT LIGHTNING NEAR LEWISTOWN....OR ABOUT 4 MILES
WEST OF DUNCANNON....MOVING EAST AT 25 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
MARYSVILLE AND COLONIAL PARK AT 345 PM.
RUTHERFORD AND LAWNTON AT 400 PM.
THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
MJ
Special weather statement, Jul 19, 2:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT TUE JUL 19 2005
PAZ065-192100-
YORK-
333 PM EDT TUE JUL 19 2005
...STRONG THUNDERSTORMS WILL AFFECT THE SOUTHEASTERN PORTION OF YORK
YORK COUNTY THROUGH 5 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF
WEIGELSTOWN TO 9 MILES SOUTH OF RED LION TO 13 MILES SOUTH OF
DALLASTOWN...MOVING EAST AT 5 TO 10 MPH. THE THUNDERSTORMS WILL BE
NEAR STEWARTSTOWN AROUND 340 PM...WINTERSTOWN...SPRY AROUND 405
PM...YORK AROUND 410 PM...DALLASTOWN AROUND 425 PM...FELTON AROUND
430 PM AND RED LION AROUND 435 PM.
A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
FORECASTER: LAMBERT
Special weather statement, Jul 19, 2:37 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT TUE JUL 19 2005
PAZ056-057-059-063-192100-
CUMBERLAND-DAUPHIN-LEBANON-PERRY-
337 PM EDT TUE JUL 19 2005
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...LEBANON...DAUPHIN
AND PERRY COUNTIES THROUGH 5 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ENOLA...MOVING SOUTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR WERTZVILLE AROUND 345 PM...
DAUPHIN...HOGESTOWN AROUND 350 PM...MARYSVILLE...MECHANICSBURG AROUND
355 PM...ROCKVILLE...ENOLA...WEST FAIRVIEW...ELLENDALE FORGE AROUND
400 PM AND THE CITY OF HARRISBURG AROUND 405 PM.
A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
FORECASTER: LAMBERT
Local storm report, Jul 19, 2:58 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT TUE JUL 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN NEW BLOOMFIELD 40.42N 77.19W
07/19/2005 1.86 INCH PERRY PA AMATEUR RADIO
1.86 INCHES OF RAIN WERE RECORDED IN 40 MINUTES.
&&
VGCThunderstorm Wind, Cumberland
- When
- July 19, 3:00 PM EST
- Where
- Cumberland County, Camp Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.233, -76.950
Thunderstorm winds knocked down several trees in Camp Hill. One tree fell onto a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in North Carolina, July 19, 20051 death · 1 event
- Heat in Washington, July 19, 20051 death · 1 event
- Lightning Strikes in Georgia, July 19, 20051 injured · $382,000 · 3 events
- Flash Flooding and Flood in Kansas, July 19, 2005$450,000 · 7 events
- Lightning Strike in New Hampshire, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$100,000 · 1 event
- Flash Flood in North Carolina, July 19, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strikes in Rhode Island, July 19, 2005$30,000 · 52 kt wind · 4 events
- Damaging Wind and Lightning Strike in New Hampshire, July 19, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Maine, July 19, 20051 injured · $20,000 · 1 event
- Flash Flood and Hail in Minnesota, July 19 to 20, 20052.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464677.